ADRSupport Community  

Go Back   ADRSupport Community > General Discussion > The Big File

The Big File All issues not easily categorized in the above forums are here. Comments on general health, diet, "getting comfortable," and more are here.


Reply
 
Thread Tools
  #1  
Old 12-16-2004, 11:37 PM
gem gem is offline
Member
 
Join Date: Oct 2004
Posts: 42
Default

Hi,

I've been feeling a little short of breath for about a month and have been very tired since my 2 level Pro Disc in June. Now I've started getting achy joints in my feet and hands. I'm also having a problem with edema in my ankles and legs and slightly elevated BP.

My six month check up with surgeon went fine, xrays looked great. Back feels good, it's the rest of me that's having problems now.

My primary care Dr. ran a Metabolic Panel on me and also ran an ANA.

My ANA came back positive and the dr. said that it indicated a potential auto immune disorder. I had one other test result that was elevated, ALT (SGPT) was 64, normal range <45. Everything else was within normal range.

I'm curious whether or not this could be caused by medication?

I take Baclofen, Norvasc, Zyrtec, Estrasorb and Spironolactone on a daily basis and right now am on Cefuroxime for a sinus infection.

About 8 years ago I went through Hep B vaccinations and then had a booster a couple of years ago.

Anyone have any ideas? I've been referred to a rheumatologist for follow up and am waiting. The first appointment is in two months.

Thanks in advance,

Gem
__________________
6/29/04 ProDisc L3/4 and L4/5
Reply With Quote
  #2  
Old 12-17-2004, 02:03 AM
mmglobal mmglobal is offline
Banned
 
Join Date: Oct 2004
Posts: 882
Default

Gem, I don't know anything about your question, I just wanted to say I'm sorry this is happening. For so many spineys, it seems that when it rains, it pours. Like the old blues line... if they didn't have bad luck, they wouldn't have any at all.

I hope this all turns out to be not too serious.

Take care... please keep us posted.

Mark
Reply With Quote
  #3  
Old 12-17-2004, 07:23 AM
pharmercoon pharmercoon is offline
Junior Member
 
Join Date: Dec 2004
Posts: 2
Default

Gem,
An ALT of 64 is not extremely elevated. Were the rest of your liver enzymes okay?

ALT (SGPT) can mean there is a problem with your liver-possibly autoimmune since the other test was positive (ANA). But, ALT can be elevated for quite a few reasons since it is found in muscle tissue, pancreas and kidneys (but mainly liver). For example, if you over exerted your muscles your ALT would be elevated. It would probably need to be checked again to see if there is a trend.

Now for the drug aspect-your antibiotic Cefuroxime or Zyrtec actually could cause your liver enzyme to be elevated. This is not common but would be possibility.

Also, Norvasc,Zyrtec, Estrasorb, Cefuroxime all have a small chance (like a vast number of drugs) of causing hepatitis.

A rheumatologist will probably be able to shed some light on the problem. Have you tried calling to see if they would call you if they have a cancellation?

I know that is nothing definitive, but hope it helps-
Pharmercoon
(registered pharmacist)
Reply With Quote
  #4  
Old 12-17-2004, 10:11 PM
gem gem is offline
Member
 
Join Date: Oct 2004
Posts: 42
Default

Hi Mark,

I know what you mean. I'm trying to remain positive until I get some definitive answers.

Gem
__________________
6/29/04 ProDisc L3/4 and L4/5
Reply With Quote
  #5  
Old 12-17-2004, 10:15 PM
gem gem is offline
Member
 
Join Date: Oct 2004
Posts: 42
Default

Hi Pharmercoon,

I've asked to be put on the cancellation list, so hopefully will be able to get in earlier.

The rest of the results were within normal ranges the only flags were the ANA and ALT. I'm hoping that it's an easy fix, such as a medication that could be changed.

I'm supposed to go back the week after Christmas and get another panel done. I'll be off the antibiotics by then.

Thanks,

Gem
__________________
6/29/04 ProDisc L3/4 and L4/5
Reply With Quote
  #6  
Old 12-17-2004, 10:43 PM
Poncho Poncho is offline
Senior Member
 
Join Date: Oct 2004
Posts: 422
Default

Hi Gem,

The shortness of breath and lower extemity edema is concerning too. Looking at your meds diuretic and BP med - did the doc look at anything cardiac related?
__________________
Sincerely,
Poncho (aka Prodisc Poster Girl)
2 level ADR (Prodisc)
Dr. Bertagnoli May 22, 2004 Rudolfinerhaus Vienna, Austria.
Currently DRUG FREE and living life again!
Knowledge is Power!!!
Reply With Quote
  #7  
Old 12-18-2004, 01:12 AM
gem gem is offline
Member
 
Join Date: Oct 2004
Posts: 42
Default

Hi Poncho,

I had shortness of breath right after my surgery, also had normal EKG. My int. med Dr. attributed the shortness of breath to inadequate pain control.

It went away after a couple of months and then started again. I have been back at the office working full time for about a month and a half which is causing me some discomfort with all the driving and sitting. Before that I was working at home part time and in the office part time.

I don't think they've considered anything besides sending me to see the rheumatologist. I'll bring it up next week. Thank you for the suggestion.

Gem
__________________
6/29/04 ProDisc L3/4 and L4/5
Reply With Quote
Reply

Bookmarks

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -4. The time now is 06:38 PM.


© Copyright 2006-2017 ADRSupport.org All rights reserved.